Alert archive / Arizona / Wind Advisories in 2008
Wind Advisory 2, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this wind advisory at Jan 28, 2008, 5:39 AM MST for 4 counties in Arizona. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Jan 28, 2008, 5:39 AM MST (12:39 UTC)
- Expired
- Jan 28, 2008, 11:40 PM MST
- In force
- 18 hr
- Issued by
- NWS Flagstaff, AZ
Counties Apache County, AZ, Coconino County, AZ, Navajo County, AZ, Yavapai County, AZ
The radar
The Flagstaff radar (KFSX), 83 km from the middle of the area, began a volume at 12:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 0.7 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 10 J/kg
- Mixed-layer CIN
- -23 J/kg
- Mixed-layer LCL
- 674 m above ground
- 0-6 km bulk shear
- 93 kt
- 0-1 km storm-relative helicity
- 111 m²/s²
- 0-3 km storm-relative helicity
- 207 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KFGZ 281239 NPWFGZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 539 AM MST MON JAN 28 2008 AZZ012>014-282045- /O.NEW.KFGZ.WI.Y.0002.080128T1239Z-080129T1000Z/ LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- INCLUDING THE CITIES OF...WUPATKI N.M....TUBA CITY...WINSLOW... HOLBROOK...SNOWFLAKE...ST. JOHNS...SPRINGERVILLE 539 AM MST MON JAN 28 2008 ...WIND ADVISORY IN EFFECT UNTIL 3 AM MST TUESDAY... THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 3 AM MST TUESDAY. A STORM SYSTEM MOVING ACROSS THE STATE WILL BRING VERY STRONG WINDS TO THE LITTLE COLORADO RIVER VALLEY TODAY AND TONIGHT. SOUTHWEST WINDS WILL CONTINUE TO INCREASE THIS MORNING...WITH SPEEDS OF 25 TO 35 MPH...GUSTING TO AROUND 55 MPH THROUGH EARLY TUESDAY MORNING. THE WINDS WILL SHIFT TO THE WEST DURING THE EVENING HOURS. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. $$ AZZ008-037-038-282045- /O.NEW.KFGZ.WI.Y.0002.080128T1239Z-080129T0400Z/ YAVAPAI COUNTY MOUNTAINS-YAVAPAI COUNTY VALLEYS AND BASINS- OAK CREEK AND SYCAMORE CANYONS- INCLUDING THE CITIES OF...PRESCOTT...SELIGMAN...ASH FORK... COTTONWOOD...CAMP VERDE...CORDES JUNCTION...BAGDAD...SEDONA 539 AM MST MON JAN 28 2008 ...WIND ADVISORY IN EFFECT UNTIL 9 PM MST THIS EVENING... THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM MST THIS EVENING. A STORM SYSTEM MOVING ACROSS THE STATE WILL BRING STRONG WINDS TO YAVAPAI COUNTY TODAY AND TONIGHT. SOUTHWEST WINDS WILL CONTINUE TO INCREASE THIS MORNING...WITH SPEEDS OF 25 TO 35 MPH... GUSTING TO AROUND 45 MPH THROUGH MID EVENING. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. $$ JJ
4 follow-up statements
000 WWUS75 KFGZ 282014 NPWFGZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 114 PM MST MON JAN 28 2008 AZZ012>014-290415- /O.CON.KFGZ.WI.Y.0002.000000T0000Z-080129T1000Z/ LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- INCLUDING THE CITIES OF...WUPATKI N.M....TUBA CITY...WINSLOW... HOLBROOK...SNOWFLAKE...ST. JOHNS...SPRINGERVILLE 114 PM MST MON JAN 28 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM MST TUESDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM MST TUESDAY. A STORM SYSTEM MOVING ACROSS THE STATE WILL BRING STRONG WINDS TO THE LITTLE COLORADO RIVER VALLEY TODAY AND TONIGHT. SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 55 MPH WILL CONTINUE THIS AFTERNOON AND EVENING. THE WINDS WILL SHIFT TO THE NORTHWEST AND DECREASE OVERNIGHT. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. $$ AZZ008-037-038-290400- /O.CON.KFGZ.WI.Y.0002.000000T0000Z-080129T0400Z/ YAVAPAI COUNTY MOUNTAINS-YAVAPAI COUNTY VALLEYS AND BASINS- OAK CREEK AND SYCAMORE CANYONS- INCLUDING THE CITIES OF...PRESCOTT...SELIGMAN...ASH FORK... COTTONWOOD...CAMP VERDE...CORDES JUNCTION...BAGDAD...SEDONA 114 PM MST MON JAN 28 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MST THIS EVENING. SOUTHWEST WINDS WILL CONTINUE TO INCREASE THIS AFTERNOON AS A COLD FRONT APPROACHES FROM THE NORTHWEST. EXPECT SOUTHWEST WINDS OF 15 TO 25 MPH WITH GUSTS AROUND 35 MPH TO INCREASE TO 20 TO 30 MPH WITH GUSTS AROUND 45 MPH LATE THIS AFTERNOON AND EVENING. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. $$
000 WWUS75 KFGZ 282110 NPWFGZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 210 PM MST MON JAN 28 2008 AZZ012>014-290515- /O.CON.KFGZ.WI.Y.0002.000000T0000Z-080129T1000Z/ LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- INCLUDING THE CITIES OF...WUPATKI N.M....TUBA CITY...WINSLOW... HOLBROOK...SNOWFLAKE...ST. JOHNS...SPRINGERVILLE 210 PM MST MON JAN 28 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM MST TUESDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM MST TUESDAY. A STORM SYSTEM MOVING ACROSS THE STATE WILL BRING STRONG WINDS TO THE LITTLE COLORADO RIVER VALLEY TODAY AND TONIGHT. SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 55 MPH WILL CONTINUE THIS AFTERNOON AND EVENING. THE WINDS WILL SHIFT TO THE NORTHWEST AND DECREASE OVERNIGHT. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. $$ AZZ008-037-038-290400- /O.CON.KFGZ.WI.Y.0002.000000T0000Z-080129T0400Z/ YAVAPAI COUNTY MOUNTAINS-YAVAPAI COUNTY VALLEYS AND BASINS- OAK CREEK AND SYCAMORE CANYONS- INCLUDING THE CITIES OF...PRESCOTT...SELIGMAN...ASH FORK... COTTONWOOD...CAMP VERDE...CORDES JUNCTION...BAGDAD...SEDONA 210 PM MST MON JAN 28 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MST THIS EVENING. SOUTHWEST WINDS WILL CONTINUE TO INCREASE THIS AFTERNOON ACROSS YAVAPAI COUNTY AND THE OAK CREEK CANYON AREA AS A COLD FRONT APPROACHES FROM THE NORTHWEST. EXPECT SOUTHWEST WINDS OF 15 TO 25 MPH WITH GUSTS AROUND 35 MPH TO INCREASE TO 20 TO 30 MPH WITH GUSTS AROUND 45 MPH LATE THIS AFTERNOON AND EVENING. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. $$
000 WWUS75 KFGZ 290405 NPWFGZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 905 PM MST MON JAN 28 2008 AZZ008-037-038-290515- /O.EXP.KFGZ.WI.Y.0002.000000T0000Z-080129T0400Z/ YAVAPAI COUNTY MOUNTAINS-YAVAPAI COUNTY VALLEYS AND BASINS- OAK CREEK AND SYCAMORE CANYONS- INCLUDING THE CITIES OF...PRESCOTT...SELIGMAN...ASH FORK... COTTONWOOD...CAMP VERDE...CORDES JUNCTION...BAGDAD...SEDONA 905 PM MST MON JAN 28 2008 ...WIND ADVISORY WILL EXPIRE AT 9 PM MST THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 9 PM MST THIS EVENING. WINDS WILL CONTINUE TO DECREASE ACROSS YAVAPAI COUNTY AND WIND ADVISORY CONDITIONS ARE NO LONGER ANTICIPATED. HOWEVER...WIND GUSTY TO NEAR 35 MPH WILL STILL BE POSSIBLE THROUGH 11 PM MST...BEFORE WEAKENING TO UNDER 10 MPH OVERNIGHT. $$ AZZ012>014-291000- /O.CON.KFGZ.WI.Y.0002.000000T0000Z-080129T1000Z/ LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- INCLUDING THE CITIES OF...WUPATKI N.M....TUBA CITY...WINSLOW... HOLBROOK...SNOWFLAKE...ST. JOHNS...SPRINGERVILLE 905 PM MST MON JAN 28 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM MST TUESDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM MST TUESDAY. A STORM SYSTEM MOVING ACROSS THE STATE WILL CONTINUE TO BRING STRONG WINDS TO THE LITTLE COLORADO RIVER VALLEY TONIGHT...WITH SOUTHWEST WINDS OF 25 TO 35 MPH AND GUSTS UP TO 45 MPH EXPECTED. LATER...WINDS WILL SHIFT TO THE NORTHWEST AND DECREASE BY EARLY TUESDAY MORNING. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. $$
000 WWUS75 KFGZ 290640 NPWFGZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 1140 PM MST MON JAN 28 2008 AZZ012>014-290745- /O.CAN.KFGZ.WI.Y.0002.000000T0000Z-080129T1000Z/ LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- INCLUDING THE CITIES OF...WUPATKI N.M....TUBA CITY...WINSLOW... HOLBROOK...SNOWFLAKE...ST. JOHNS...SPRINGERVILLE 1140 PM MST MON JAN 28 2008 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS CANCELLED THE WIND ADVISORY. WINDS HAVE WEAKENED BEHIND A STRONG COLD FRONT THAT HAS MOVED SOUTHEAST ACROSS THE REGION. AS SUCH...THE WIND ADVISORY FOR THE LITTLE COLORADO RIVER VALLEY HAS BEEN CANCELLED. SUSTAINED SOUTHWEST WINDS NEAR 20 MPH WITH GUSTS AROUND 25 TO 30 MPH CAN STILL BE ANTICIPATED FOR THE NEXT COUPLE HOURS...BEFORE TURNING LIGHT AND VARIABLE BY EARLY TUESDAY MORNING. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this wind advisory went out at Jan 27, 9:40 PM MST, 7 hours 59 minutes earlier.
Area forecast discussion, Jan 27, 9:40 PM MST, 7 hours 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 940 PM MST SUN JAN 27 2008 .SYNOPSIS...A STRONG PACIFIC STORM SYSTEM WILL CONTINUE TO PRODUCE RAIN AND SNOW OVER ARIZONA THROUGH TOMORROW. EXPECT PERIODS OF MODERATE TO HEAVY RAIN AND HIGHER ELEVATION SNOW ALONG WITH GUSTY WINDS. SNOW LEVELS WILL RANGE FROM ABOVE 6000 FEET ACROSS NORTHERN ARIZONA TONIGHT WITH THE SNOW LEVEL DECREASING TO AROUND 5000 TO 6000 FEET BY MONDAY MORNING. UNSETTLED AND COLD CONDITIONS ARE EXPECTED TO CONTINUE FOR MUCH OF THE WEEK. && .DISCUSSION...EXTREMELY BUSY SHIFT THIS EVENING TRYING TO COVER HYDROLOGIC AND WINTER ISSUES. RAINFALL AMOUNTS FROM GAGES IN THE YAVAPAI FLOOD CONTROL NETWORK IS SHOWING BETWEEN ONE AND TWO INCHES TODAY FOR MOST LOCATIONS...WITH A FEW STATIONS COMING IN AT ABOVE TWO INCHES. THERE ARE TWO RAWS SITES IN YAVAPAI THAT ARE COMING IN AT JUST ABOVE THREE INCHES...CROWN KING AND HORSETHIEF BASIN. EVEN WITH THE FAIRLY DECENT RAINFALL AMOUNTS...CREEKS AND STREAMS ARE TAKING THE RUNOFF WITHOUT GOING OVER AT THIS TIME. STREAM GAGES ARE SHOWING ALL STREAMS IN YAVAPAI WITHIN THEIR BANKS...ALTHOUGH SOME ARE SHOWING SIGNIFICANT RISES. GRANITE...OAK...WET BEAVER...AND THE AQUA FRIA ARE JUST A FEW OF THE GAGES WE ARE LOOKING AT. THINGS ARE STILL A LITTLE DICEY WITH THE POSSIBILITY OF FLOODING...SO THESE GAGES WILL NEED TO BE MONITORED THROUGH THE EVENING AND TONIGHT. THE SAME PRETTY MUCH GOES FOR NORTHERN GILA COUNTY AS WELL. RAIN AMOUNTS FROM THE RAWS SITES THERE ARE SIMILAR TO YAVAPAI COUNTY...WITH A MAJORITY SEEING ONE TO TWO INCHES WITH A FEW SITES REPORTING OVER TWO INCHES. WE ISSUED TWO HYDRO PRODUCTS FOR THE WASHINGTON PARK AREA AS THE LOW WATER CROSSING ON THE EAST VERDE BECAME INUNDATED. THIS FLOOD ADVISORY WAS EXPANDED TO INCLUDE THE TOWNS OF STRAWBERRY AND PINE. FOR MORE DETAILS...PLEASE SEE PHXFLSFGZ. NOW FOR THE WINTER ISSUES. WE WILL BE UPGRADING THE SNOW AND BLOWING SNOW ADVISORY FOR THE WESTERN MOGOLLON RIM TO A WINTER STORM WARNING...AND ISSUING A SNOW AND BLOWING SNOW ADVISORY FOR THE EASTERN RIM. STRONG SOUTHWEST WINDS OF 45 TO 55 KNOTS AT 700MB WILL PROVIDE STRONG OROGRAPHIC LIFT WHILE A 150 KNOT JET STREAK AROUND 250 MB WILL PROVIDE FOR STRONG UPPER LEVEL DIVERGENCE. WILL SPELL OUT THE DETAILS REGARDING THE ELEVATION AND SNOW AMOUNTS IN UPDATES...PLEASE SEE PHXWSWFGZ. WILL ALSO NEED TO CANCEL THE FLASH FLOOD WATCH AS WELL FOR THE EASTERN RIM...PLEASE SEE PHXFFAFGZ FOR MORE INFORMATION. WILL BE GETTING THOSE PRODUCT UPDATES OUT SHORTLY. .PREVIOUS DISCUSSION (330 PM MST)...SATELLITE IMAGERY SHOWS THE PACIFIC LOW CURRENTLY MOVING ONSHORE INTO SOUTHERN CALIFORNIA. A LARGE PLUME OF MOISTURE AHEAD OF THIS LOW CONTINUES TO STREAM ACROSS NORTHERN ARIZONA AND WILL CONTINUE TO PRODUCE SNOW AND RAIN THROUGH MONDAY. SNOW LEVELS WILL FALL OVERNIGHT AS THE COLD CORE OF THE LOW MOVES ACROSS ARIZONA. SNOW LEVELS ARE CURRENTLY AROUND THE 6500 TO 7000 FOOT LEVEL OVER NORTHWESTERN ARIZONA WITH HIGHER SNOW LEVELS 7000 TO 8000 FEET OVER CENTRAL AND NORTHEAST ARIZONA. BY MONDAY MORNING SNOW LEVELS WILL RANGE FROM 5000 FEET OVER THE KAIBAB TO AROUND 6500 FEET OVER THE WHITE MOUNTAINS. WINDS WILL INCREASE ON MONDAY AHEAD OF ANOTHER SYSTEM MOVING IN FROM THE NORTH. AS CLOUDS GRADUALLY DECREASE MONDAY AFTERNOON WIND SPEEDS WILL RAMP UP WITH GUSTS UP TO 40 MPH OVER THE HIGHER TERRAIN AND DOWN INTO THE LITTLE COLORADO RIVER VALLEY LOCALLY HIGHER WIND GUSTS ARE POSSIBLE IN SOME LOCATIONS. MONDAY EVENING THROUGH TUESDAY...A COLD FRONT WILL MOVE INTO THE REGION FROM THE NORTH. THIS SYSTEM WILL PRODUCE ADDITIONAL CHANCES FOR RAIN AND SNOW SHOWERS PRIMARILY ALONG AND NORTH OF THE MOGOLLON RIM. THE COLD AIR BEHIND THE FRONT WILL DECREASE TEMPERATURES AND FURTHER DECREASE SNOW LEVELS TO AROUND 3000 TO 5000 FEET BY TUESDAY. A BRIEF BREAK IN THE WEATHER IS EXPECTED ON TUESDAY WITH PARTLY CLOUDY SKIES...BELOW NORMAL TEMPERATURES AND LIGHT WINDS. ON WEDNESDAY ANOTHER COLD FRONT WILL TO MOVE INTO ARIZONA FROM THE NORTHWEST. THIS SYSTEM HAS A SHALLOW MOISTURE LAYER AND WEAK DYNAMICS. PRECIPITATION WILL BE LIMITED AND LIKELY OCCUR WITH COLD FRONTAL PASSAGE. WINDS WILL BE STRONGEST IN EASTERN ARIZONA AHEAD OF THE FRONT WITH GUSTS RANGING FROM 30 TO 40 MPH DURING THE DAY. THURSDAY THROUGH NEXT WEEKEND...NORTHWESTERLY FLOW ALOFT WILL BRING CONTINUED COLD AND UNSETTLED WEATHER. STORM SYSTEMS WILL CONTINUE TO MOVE DOWN THE STORM TRACK INTO THE NORTHLAND...PRODUCING STRONG GUSTY WINDS AND BELOW NORMAL TEMPERATURES. && .AVIATION...FOR THE 06Z PACKAGE...A STRONG STORM SYSTEM WILL AFFECT MOST OF THE REGION WITH INCLEMENT WEATHER THROUGH THIS FORECAST PERIOD. EXPECT WDSPRD MVFR/IFR CONDITIONS WITH LOCALIZED LIFR CONDITIONS ABOVE 6500 FEET THROUGH MONDAY EVENING. WINDS WILL BE STRONG AND GUSTY OUT OF THE SOUTHWEST...AVERAGING 15 TO 25 KTS WITH GUSTS FROM 30 TO 35 KTS THROUGH MONDAY. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS. PETERSON && .FGZ WATCHES/WARNINGS/ADVISORIES...FLASH FLOOD WATCH IN EFFECT UNTIL NOON MONDAY FOR AZ ZONES 008/018/037/038. WINTER STORM WARNING IN EFFECT UNTIL MONDAY AFTERNOON FOR AZ ZONE 004 ABOVE 6500 FEET. WINTER STORM WARNING IN EFFECT UNTIL 9 PM MONDAY FOR AZ ZONE 015 ABOVE 6500 FEET. SNOW AND BLOWING SNOW ADVISORY IN EFFECT FROM 11 PM THIS EVENING UNTIL 9 PM MONDAY FOR AZ ZONE 016 ABOVE 7000 FEET. SNOW AND BLOWING SNOW ADVISORY IN EFFECT UNTIL 5 AM MONDAY AZ ZONE 017 ABOVE 8000 FEET. && WEATHER.GOV/FLAGSTAFF
Hazardous weather outlook, Jan 27, 5:51 AM MST, 23 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 551 AM MST SUN JAN 27 2008 AZZ004>018-037>040-280700- KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY- COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS- NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY- CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS- NORTHERN GILA COUNTY-YAVAPAI COUNTY VALLEYS AND BASINS- OAK CREEK AND SYCAMORE CANYONS-BLACK MESA AREA- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- 551 AM MST SUN JAN 27 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL ARIZONA...NORTH CENTRAL ARIZONA...NORTHEAST ARIZONA AND WEST CENTRAL ARIZONA. .DAY ONE...TODAY AND TONIGHT A STRONG PACIFIC STORM SYSTEM WILL MOVE INTO ARIZONA TODAY AND TONIGHT. THIS SYSTEM WILL TAP INTO A WARM SUBTROPICAL AIRMASS WHICH WILL LEAD TO SNOW LEVELS AROUND 7500 TO 8000 FEET INITIALLY WITH THIS STORM TODAY...ALTHOUGH SNOW LEVELS COULD BRIEFLY LOWER TO AROUND 7000 FEET THIS MORNING. A WINTER STORM WARNING REMAINS IN EFFECT FOR THE KAIBAB PLATEAU THROUGH MONDAY. WIDESPREAD MODERATE TO HEAVY RAINFALL IS EXPECTED TODAY WITH THE HIGHEST PRECIPITATION TOTALS ALONG AND SOUTH OF THE MOGOLLON RIM INCLUDING NORTHERN GILA AND YAVAPAI COUNTIES...AND A FLASH FLOOD WATCH IS IN EFFECT FOR THESE AREAS. RAINFALL AMOUNTS OF 1 TO 3 INCHES WILL BE POSSIBLE...WITH LOCALLY HIGHER AMOUNTS ALONG SOUTHWEST FACING TERRAIN. PEOPLE IN FLOOD PRONE AREAS ARE URGED TO CLOSELY MONITOR THIS SITUATION. A COLD FRONT WILL SWEEP ACROSS THE STATE TONIGHT WHICH WILL BRING STRONG GUSTY WINDS TO THE REGION AND ALSO CAUSE SNOW LEVELS TO LOWER TO 5500 TO 6500 FEET OVER COCONINO AND YAVAPAI COUNTIES...AND 7500 FEET FOR THE WHITE MOUNTAINS. SEVERAL INCHES OF SNOW WILL BE POSSIBLE ACROSS THE MOGOLLON RIM AND WHITE MOUNTAINS WHERE SNOW AND BLOWING SNOW ADVISORIES HAVE BEEN ISSUED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A STRONG COLD FRONT WILL MOVE SOUTHWARD ACROSS NORTHERN ARIZONA LATE MONDAY AND MONDAY NIGHT. STRONG AND GUSTY WINDS WILL OCCUR ALONG AND AHEAD OF THE FRONT. A PERIOD OF SNOW IS ALSO EXPECTED WITH THE FRONT...WITH SEVERAL INCHES POSSIBLE FROM THE MOGOLLON RIM NORTHWARD. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. JJ
The office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 27, 10:08 PM MST | Flash Flood Warning | FGZ | Yavapai | 4 hr |
| Jan 28, 1:19 AM MST | Flash Flood Warning | FGZ | Yavapai | 4 hr |
| Jan 28, 3:40 AM MST | Flash Flood Warning | FGZ | Gila, Navajo | 6 hr |
| Jan 28, 3:40 AM MST | Flash Flood Warning | FGZ | Gila, Navajo | 6 hr |
| Jan 28, 10:02 AM MST | Flash Flood Warning | FGZ | Gila, Navajo | 8 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.